MAUDE Adverse Event Report: QUEST MEDICAL INC. PERFECTCUT ROTATING AORTIC PUNCH 4.0MM

QUEST MEDICAL INC. PERFECTCUT ROTATING AORTIC PUNCH 4.0MM
Model Number RCB40
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quest medical has not yet completed its investigation of this device.A supplemental report will be filed at the conclusion of this investigation.Quest will continue to monitor complaint trends for this complaint condition.
 
Event or Problem Description
It was reported to quest medical.Inc.That the device allegedly malfunctioned and unintentionally tore the subclavian artery during the procedure.A similar device from the same lot was opened and used to complete the procedure successfully.
 
Additional Manufacturer Narrative
An analysis of the sample was returned and evaluated; biological tissue was found obstructing the mechanism, preventing full actuation.It could not be determined whether the tissue caused the failure or was a result of it.No visible mechanical or assembly-related defects were observed.Device history record review showed all manufacturing and inspection steps were completed without deviation.Functional testing at release was passed.No similar issues were noted in-process.Quest medical will continue to monitor complaints for trends.

Brand Name
PERFECTCUT ROTATING AORTIC PUNCH 4.0MM
Common Device Name
AORTIC PUNCH
Manufacturer (Section D)
QUEST MEDICAL INC.
1 allentown parkway
allen TX 75002 4211
Manufacturer (Section G)
QUEST MEDICAL, INC.
1 allentown parkway
allen TX 75002 4211
Manufacturer Contact
jan hodges
1 allentown parkway
allen, TX 75002-4211
9723909800
MDR Report Key21185542
Report Number1649914-2024-00006
Device Sequence Number8285061
Product Code DWS
UDI-Device Identifier10634624324005
UDI-Public10634624324005
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRCB40
Device Lot Number72557
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown